Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD8 Function
Mar 14, 2012

I have had HIV for 12 years, with an undetectable VL and a raw CD4 number of 650-700 since inception. I was put on HAART immediately which had no effect on my numbers i.e. I remained undetectable with a raw CD4 number in the 650-700 range. My CD4:CD8 Ratio has been normal in the .98 range, however, over the course of the last year, I have experienced a large increase in my CD8 Abs Suppressor to a current result of 1400. This has pushed my CD4:CD8 ratio out of the normal range. I remain undetectable with a raw CD 4 number of 658. I understand that HIV infected individuals often express an increase in CD8s and initially a decrease in CD4 until post HAART, however I have only experienced an increase in CD8s and only very recently while on ART. Does this imbalance including the lower ratio reflect a poorer immunological picture for me given my Abs CD 4 and VL? And if so what can I do to lower my CD8 number?

Response from Dr. Henry

Excellent question for which I dont have a firm idea of clinical implications. I have a modest number of patients who have experienced the same trend in CD8 cells while otherwise doing well on ART. If any reader knows of a useful published reference please post. KH



Previous
From Truvada To Tribuss?
Next
Do I have AIDS, or is my status HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement